The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Back to MDA tomorrow – 2nd IPI/Temador treatment

Forums General Melanoma Community Back to MDA tomorrow – 2nd IPI/Temador treatment

  • Post
    skysar
    Participant

      I haven't posted in a couple of weeks due to an acute bronchitis infection which flared up while I was at MDA the day after my first treatment.  Ended up in the ER on Sunday and was given fluids and 750 mg of Levaquin.  Developed a rash a couple of days into the antibiotic so we are not sure if it is from IPI or  the Levaquin.  My ENT switched meds to Doxycycline and my rash has progressed.  So for the last 2 weeks I have been very uncomfortable and my next treatment is Wednesday!!!

      I haven't posted in a couple of weeks due to an acute bronchitis infection which flared up while I was at MDA the day after my first treatment.  Ended up in the ER on Sunday and was given fluids and 750 mg of Levaquin.  Developed a rash a couple of days into the antibiotic so we are not sure if it is from IPI or  the Levaquin.  My ENT switched meds to Doxycycline and my rash has progressed.  So for the last 2 weeks I have been very uncomfortable and my next treatment is Wednesday!!!

      MDA did give me an antihistamine, which didn't do anything.  I have been taking oatmeal baths, using Sarna lotion, Benadryl, etc.  Today I am trying Doxepin, which MDA suggested.  I have been reading all the posts regarding IPI and the side effects have been mild.  I am hoping this rash is due to the antibiotic, which has happened to me in the past with a different antibiotic and not IPI.

      My neutrophils did drop but not enough to not take the Temador.  Yeah!!!

       

      Sue

      Hotlanta

      Loading spinner
    Viewing 9 reply threads
    • Replies
        killmel
        Participant

          Sue,

           

          So sorry to hear about your rash and acute bronchitis infection.

          Do you know if your bronchitis infection is a side effect of IPI.

          Hope your better soon.

          Loading spinner
          killmel
          Participant

            Sue,

             

            So sorry to hear about your rash and acute bronchitis infection.

            Do you know if your bronchitis infection is a side effect of IPI.

            Hope your better soon.

            Loading spinner
            Jim in Denver
            Participant

              Hi Sue,

              I have been wondering how you have been doing with the trial, and I think David (who is also in the trial) has too.  I' g;lad to hear that you were able to start treatment, but concerned about the rash.  Ipi can cause rashes, as you know, and some people seem to have had more significant rash that I have had (which is almost none).  Maybe you are having more of a reaaction to the antibiotic, expecially if you have had that before.  Perhaps you are seeing reaction to both drugs, and it is hard to tell which is the larger factor.  In any event, I hope it gets better soon and that you are feeling ok otherwise.

              I return to MDA for my 4th treatment next Tuesday, and then scans 3 weeks after that.  I am feeling good still, with mionimal side effects.  Thanks for posting and best wishes!

              Best,

              Jim in Denver

               

               

              Loading spinner
              Jim in Denver
              Participant

                Hi Sue,

                I have been wondering how you have been doing with the trial, and I think David (who is also in the trial) has too.  I' g;lad to hear that you were able to start treatment, but concerned about the rash.  Ipi can cause rashes, as you know, and some people seem to have had more significant rash that I have had (which is almost none).  Maybe you are having more of a reaaction to the antibiotic, expecially if you have had that before.  Perhaps you are seeing reaction to both drugs, and it is hard to tell which is the larger factor.  In any event, I hope it gets better soon and that you are feeling ok otherwise.

                I return to MDA for my 4th treatment next Tuesday, and then scans 3 weeks after that.  I am feeling good still, with mionimal side effects.  Thanks for posting and best wishes!

                Best,

                Jim in Denver

                 

                 

                Loading spinner
                lhaley
                Participant

                  Sue,

                  I've been wondering how you've been doing and I lost your e-mail.  I'm also allergic to Levoquin.  I'm hoping that your feeling better so your ready to handle the next  treatment!!

                  Sending hugs,

                  Linda

                  Loading spinner
                  lhaley
                  Participant

                    Sue,

                    I've been wondering how you've been doing and I lost your e-mail.  I'm also allergic to Levoquin.  I'm hoping that your feeling better so your ready to handle the next  treatment!!

                    Sending hugs,

                    Linda

                    Loading spinner
                    ValinMtl
                    Participant

                      Hi Sue,

                      Sounds like you are having a few problems and I do hope they clear up!  Although the rash could be an ipi response…and although irritating I've heard it can show that you are responding!!!  So far all I have had are a few minor headaches, and will have my 2nd treatment next Tuesday so will look forward to hearing how you felt after your 2nd treatment on Wednesday.  Wishing you a very successful time with ipi and temodar.  I was not given the temodar option with ipi but wish I could have. Val

                      Loading spinner
                      ValinMtl
                      Participant

                        Hi Sue,

                        Sounds like you are having a few problems and I do hope they clear up!  Although the rash could be an ipi response…and although irritating I've heard it can show that you are responding!!!  So far all I have had are a few minor headaches, and will have my 2nd treatment next Tuesday so will look forward to hearing how you felt after your 2nd treatment on Wednesday.  Wishing you a very successful time with ipi and temodar.  I was not given the temodar option with ipi but wish I could have. Val

                        Loading spinner
                        ipi in DC
                        Participant

                          Hi Sue,

                          Glad to hear you are doing well so far. I also have the rash and had it started in the first few days. Mine has not gone away and has increased some. Mine isn't so bad I need anything as far a perscription. Mine is on the lower back and rump, groin pelvic area near belt, armpits and top of feet. It seems to like the areas that heat and sweat like to stay. I found benadryle and Eveeno bath sopa work OK but I have not found anything that has taken it completely away. And after the last few weeks I have a walking itch all the time all over my body( really weird). But anyways a small price to pay if this is the worst for a good result.

                          Good Luck

                          David 

                          Loading spinner
                          ipi in DC
                          Participant

                            Hi Sue,

                            Glad to hear you are doing well so far. I also have the rash and had it started in the first few days. Mine has not gone away and has increased some. Mine isn't so bad I need anything as far a perscription. Mine is on the lower back and rump, groin pelvic area near belt, armpits and top of feet. It seems to like the areas that heat and sweat like to stay. I found benadryle and Eveeno bath sopa work OK but I have not found anything that has taken it completely away. And after the last few weeks I have a walking itch all the time all over my body( really weird). But anyways a small price to pay if this is the worst for a good result.

                            Good Luck

                            David 

                            Loading spinner
                        Viewing 9 reply threads
                        • You must be logged in to reply to this topic.
                        About the MRF Patient Forum

                        The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                        The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.